Alert archive / Georgia / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Atlanta, GA

July 8, 2009Lumpkin County, Union County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 8, 2009, 10:25 AM EDT for Lumpkin County, Union County, Georgia. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2009, 10:25 AM EDT (14:25 UTC)
Expired
Jul 8, 2009, 10:00 PM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Lumpkin County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 147 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:30 PM EDTFLASH FLOOD4 N Blairsville, GAMINOR FLOODING OF LOW-LYING AREAS AS IVYLOG CREEK SPILLED OUT OF ITS BANKS. NO STRUCTURES AFFECTED.
Jul 8, 7:30 PM EDTFLASH FLOOD5 Nw Blairsville, GAMINOR FLOODING OF LOW-LYING AREAS AND AGRICULTURAL FIELDS AS IVYLOG CREEK SPILLED OUT OF ITS BANKS. NO STRUCTURES AFFECTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KFFC 081425
FFWATL
GAC187-082015-
/O.NEW.KFFC.FF.W.0006.090708T1425Z-090708T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
ISSUED BY NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM EDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF DAHLONEGA...

* UNTIL 415 PM EDT

* AT 1022 AM EDT...THE NATIONAL WEATHER SERVICER INDICATED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER      
  MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES AREAS    
  ALONG THE CHESTATEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3470 8385 3462 8388 3460 8386 3455 8386
      3452 8382 3452 8384 3449 8385 3441 8398
      3448 8412 3463 8415 3465 8407 3464 8404
      3465 8403 3472 8386

$$
4 follow-up statements
000 
WGUS52 KFFC 082302
FFWFFC
GAC291-090200-
/O.NEW.KFFC.FF.W.0006.090708T2302Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL UNION COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1000 PM EDT

* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  POSSIBLE FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* THE STORMS PRODUCING POSSIBLE FLASH FLOODING WILL OTHERWISE REMAIN 
  OVER MAINLY RURAL AREAS OF TOWNS COUNTY BETWEEN IVYLOG...
  BLAIRSVILLE AND GUMLOG MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. SOME CREEKS THAT WILL BE AFFECTED ARE
MOCCASIN...IVYLOG...GUMLOG AND BUTTERNUT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3496 8394 3491 8390 3491 8388 3489 8385
      3484 8385 3484 8403 3498 8404 3498 8394

$$
000 
WGUS52 KFFC 082310 CCA
FFWFFC
GAC291-090200-
/O.COR.KFFC.FF.W.0006.090708T2302Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL UNION COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1000 PM EDT

* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  POSSIBLE FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* THE STORMS PRODUCING POSSIBLE FLASH FLOODING WILL OTHERWISE REMAIN 
  OVER MAINLY RURAL AREAS OF TOWNS COUNTY BETWEEN IVYLOG...
  BLAIRSVILLE AND GUMLOG MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. SOME CREEKS THAT WILL BE AFFECTED ARE
MOCCASIN...IVYLOG...GUMLOG AND BUTTERNUT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3496 8394 3491 8390 3491 8388 3489 8385
      3484 8385 3484 8403 3498 8404 3498 8394

$$
000 
WGUS72 KFFC 082338
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT WED JUL 8 2009

GAC291-090200-
/O.CON.KFFC.FF.W.0006.000000T0000Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION GA-
738 PM EDT WED JUL 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL UNION COUNTY...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOW THE 
HEAVY RAIN DIMINISHING OVER THE WARNED AREA BETWEEN IVYLOG...
BLAIRSVILLE AND GUMLOG MOUNTAIN. RADAR PRECIPITATION ESTIMATES 
OF 2 TO 4 INCHES HAVE OCCURRED SINCE 530 PM EDT. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. SOME CREEKS THAT WILL BE AFFECTED ARE 
MOCCASIN...IVYLOG...GUMLOG AND BUTTERNUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING MAY BE OCCURRING IN THE WARNED AREA. MOST FLOOD RELATED 
DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A 
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER 
MOVE UP TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3496 8394 3491 8390 3491 8388 3489 8385
      3484 8385 3484 8403 3498 8404 3498 8394

$$
000 
WGUS72 KFFC 090059
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT WED JUL 8 2009

GAC291-090200-
/O.CON.KFFC.FF.W.0006.000000T0000Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION GA-
859 PM EDT WED JUL 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL UNION COUNTY...

AT 858 PM EDT...THE RAIN THAT PRODUCED MINOR FLOODING ON IVYLOG 
CREEK WAS DISSIPATING...BUT CONTINUED RUNOFF IS EXPECTED FOR THE 
DURATION OF THE WARNING.  LOCAL OFFICIALS REPORTED IVYLOG CREEK 
SPILLED OUT OF ITS BANKS AND FLOODED SOME LOW LYING AREAS IN UNION 
COUNTY AT ABOUT 730 PM...BUT NO STRUCTURES WERE AFFECTED.  THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3496 8394 3491 8390 3491 8388 3489 8385
      3484 8385 3484 8403 3498 8404 3498 8394

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:31 AM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jul 8, 5:31 AM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 AM EDT WED JUL 8 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...

UPPER LOW CONTINUES TO SPIN OVER SOUTHEAST CANADA...WITH STRONG
SHORTWAVE WORKING ITS WAY AROUND THE LOW AND ACROSS THE SOUTHEAST.
WEAK BOUNDARY STILL IN PLACE ACROSS THE SOUTHEAST AS WELL...AND
THESE FEATURES WILL COMBINE WITH THE ABUNDANT MOISTURE (TYPICAL
SUMMERTIME PW VALUES BETWEEN 1.5-2) TO PRODUCE FAIRLY WIDESPREAD
SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE FRONT. NORTH
GEORGIA MIGHT NOT SEE SO MUCH AS THE FRONT CONTINUES TO SLIDE
SLOWLY SOUTH IN RESPONSE TO THE SHORTWAVE MOVING THROUGH. HAVE
INCLUDED LIKELY POPS THIS AFTERNOON ACROSS A GOOD CHUNK OF THE
AREA...AND WITH BASIN-AVERAGE QPF UPWARDS OF 1-2...ITS POSSIBLE
THAT AS ECHOES TRAIN THIS AFTERNOON SOME LOCATIONS MAY HAVE HEAVY
RAINFALL PROBLEMS. WITH 250MB FLOW STILL 50+KT...AM NOT CONCERNED
ABOUT ANYTHING WIDESPREAD SO NO FLOOD/FLASH FLOOD WATCH
WARRANTED...ESPECIALLY SINCE THE SOILS IN CENTRAL GEORGIA CAN
LIKELY EASILY HANDLE THESE QPF AMOUNTS.

THE BOUNDARY WILL BE SLOW TO MOVE OUT AS THE SHORTWAVE/TROUGH AXIS
SORT OF STALLS OVER THE AREA THURSDAY INTO EARLY FRIDAY. BEST
CHANCES FOR RAIN WILL REMAIN ACROSS SOUTHERN ZONES. UPPER RIDGE
OVER THE SOUTHERN PLAINS WILL EXPAND EAST BEGINNING ON FRIDAY AND
WEAK SURFACE RIDGING WILL DOMINATE MOST OF THE AREA...THOUGH SOME
POPS WILL REMAIN IN CENTRAL GEORGIA.

TEMPERATURES WILL CONTINUE TO BE PROBLEMATIC THE NEXT COUPLE OF
DAYS WITH HIT AND MISS THUNDER AS WELL AS CLOUD COVER COMPLICATING
THE FORECAST. THE BIAS ADJUSTED MAV/MET BLEND WORKED FAIRLY WELL
YESTERDAY SO WILL CONTINUE THE TREND TODAY WITH MORE TWEAKS FOR
PERSISTENCE.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

STRONG UPPER LOW SLIDING ACROSS CENTRAL CANADA LATE IN THE WORK
WEEK WILL BEGIN TO TROUGH TOWARD THE OHIO VALLEY ON SATURDAY...
PUSHING THE UPPER HIGH BACK TOWARD THE DESERT SOUTHWEST. WEAK
FRONT ON THE LEADING EDGE OF THIS SYSTEM IS PROGGED TO PUSH TOWARD
THE APPALACHIANS OVER THE WEEKEND. IN GENERAL...THE SOUTHEAST IS
LEFT IN A WEAK UPPER FLOW REGIME WITH CONTINUED PLENTIFUL
MOISTURE IN THE COLUMN...SO HAVE KEPT SLIGHT CHANCE POPS IN THE
FORECAST FOR THE WEEKEND TO ACCOUNT FOR THE TYPICAL PULSE-TYPE
CONVECTION. THE DIFFUSE FRONT WILL MOVE INTO THE REGION SUNDAY
NIGHT INTO MONDAY AS GENERAL TROUGHINESS TAKES OVER THE EASTERN
THIRD OF THE COUNTRY...PLACING US IN WEAK NORTHWEST FLOW ALOFT.
HAVE INCREASED POPS AT THIS POINT WITH A MORE DIURNAL PATTERN.
TOWARD THE END OF THE PERIOD...MODELS DIVERGE WITH THE SOLUTIONS
AS GFS FLATTENS THE PATTERN OUT OVER US WHEREAS ECMWF CONTINUES
WEAK NORTHWESTERLY FLOW. HAVE LEFT IN A BLANKET SLIGHT CHANCE POPS
OVER THE AREA. NO MAJOR CHANGE IN TEMPS...THOUGH WITH ALL EXTENDED
MODELS DEVELOPING A RIDGE OVER THE ATLANTIC...EXTENDED GUIDANCE IS
ALL INDICATING AN INCREASE IN SURFACE MOISTURE DUE TO THE
INCREASED SOUTHERLY FLOW BY THE END OF THE PERIOD.

TDP

&&

.AVIATION..
VFR CONDITIONS HOLDING OVER NORTHERN TAF SITES EARLY THIS
MORNING...WITH MAINLY SCT TO BKN MID/HIGH LEVEL CLOUDS OVER THE
AREA. OVER SOUTHERN TAF SITES IFR TO LIFR CIGS SPREADING INTO
CSG/MCN AREAS...AND AT THIS POINT NOT SURE HOW MUCH OR IF WE COULD
SEE SOME OF THESE LOWER CIGS WORK INTO THE NORTHERN SITES. THINK WE
COULD SEE SOME LOWER CLOUDS TOWARD MORNING...BUT MORE IN THE 1 TO 2
THSD FT RANGE...AND PLAN TO CONTINUE PREVIOUS FORECAST TREND WITH
CIGS POSSIBLY IN THE MVFR UNTIL AROUND LATE MORNING...THEN LIFTING
INTO THE LOW VFR/VFR RANGE BY NOON. WITH BOUNDARY OVER CENTRAL
GEORGIA AND MODELS SHOWING A WEAK SHORTWAVE SKIRTING ACROSS THE AREA
TODAY...THINK CHANCES FOR THUNDER A BIT BETTER THAN TUESDAY AND
LEANING TOWARD VCTS OR PROB30 MOST TAF SITES AFTER 18Z/20Z TIME
FRAME. WILL KEEP WINDS ON THE EAST SIDE OF NORTH FOR AREAS NORTH OF
THE BOUNDARY...WEST TO NORTHWEST MAY STILL BE OKAY FOR CSG AND MCN.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          85  67  86  65  89 /  50  40  30  20  10
ATLANTA         85  69  84  68  87 /  50  30  30  20  10
BLAIRSVILLE     79  64  80  62  83 /  30  30  30  20  20
CARTERSVILLE    85  64  86  64  88 /  40  30  30  20  10
COLUMBUS        87  70  88  69  89 /  60  40  40  20  20
GAINESVILLE     83  67  84  66  86 /  40  30  30  20  10
MACON           89  69  88  68  89 /  70  50  50  30  30
ROME            87  65  88  66  89 /  30  20  20  10  10
PEACHTREE CITY  86  65  85  64  88 /  50  30  30  20  20
VIDALIA         88  70  88  68  89 /  80  70  60  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Jul 8, 9:30 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 AM EDT WED JUL 8 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
930 AM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SURFACE BOUNDARY WILL CONTINUE ACROSS CENTRAL GEORGIA TODAY AS A
WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND MOVES ALONG THE BOUNDARY
THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE FREQUENT LIGHTNING AND DAMAGING WINDS. SOME SMALL HAIL WILL
ALSO BE POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF NORTH AND CENTRAL GEORGIA. HOWEVER...THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME.

.DISCUSSION...
A STATIONARY BOUNDARY STRETCHING ACROSS CENTRAL GEORGIA WILL
CONTINUE TODAY AS A WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND
MOVES EASTWARD ALONG THE BOUNDARY. THESE FEATURES ALONG WITH A WEAK
UPPER LEVEL DISTURBANCE EXPECTED TO PUSH ACROSS THE SOUTHEASTERN
UNITED STATES..WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS
NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH CAPES EXPECTED
TO INCREASE INTO THE 1500 TO 2500 RANGE THIS AFTERNOON...A FEW OF
THE THUNDERSTORMS COULD BECOME STRONG AND PRODUCE DAMAGING
WINDS...FREQUENT CLOUD TO GROUND LIGHTING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.

In the hours before

Special weather statement, Jul 8, 7:32 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 AM EDT WED JUL 8 2009

GAZ008-009-016-081230-
732 AM EDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITE...UNION AND
TOWNS COUNTIES UNTIL 830 AM EDT...

AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN SCENE...MOVING NORTHEAST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...UNION AND TOWNS COUNTIES...INCLUDING AREAS AROUND LOW GAP
SHELTER...UNICOI STATE PARK...ANNA RUBY FALLS...BLUE MOUNTAIN
SHELTER...BRASSTOWN BALD...TRACK ROCK...YOUNG HARRIS...MOUNTAIN
SCENE...ALEXANDERS MILL...PLUM ORCHARD GAP SHELTER...TATE CITY...
TITUS...MACEDONIA AND HIAWASSEE. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:47 AM EDTFlash Flood WarningFFCTowns, Union, White6 hr
Jul 8, 3:56 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs49 min
Jul 8, 4:31 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer18 min
Jul 8, 4:45 PM EDTSevere Thunderstorm WarningFFCBleckley, Twiggs18 min
Jul 8, 7:06 PM EDTFlash Flood WarningFFCUnion3 hr

Nearby

Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.